Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 16, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 18, 2024, 1:20 AM MDT for 22 counties in North Dakota. It took effect at May 18, 2024, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2024, 1:20 AM MDT (07:20 UTC)
- In effect from
- May 18, 2024, 9:00 AM MDT
- Expired
- May 18, 2024, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 22 counties
Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Golden Valley County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 83 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS73 KBIS 180720 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 220 AM CDT Sat May 18 2024 NDZ001>005-009>013-017>023-025-031>037-181530- /O.NEW.KBIS.WI.Y.0016.240518T1500Z-240519T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman- Including the cities of Halliday, Wilton, Sherwood, Minot, Mohall, New Town, Beulah, Carrington, Tappen, Columbus, Center, Turtle Lake, Drake, Powers Lake, Garrison, Bottineau, Steele, Dunseith, Portal, St. John, Stanley, Underwood, Mandan, Washburn, Killdeer, Rugby, Velva, Shell Valley, Lignite, Mcclusky, Crosby, Rolla, Bismarck, Fessenden, Jamestown, Harvey, Beach, Watford City, Williston, Medora, Dickinson, Towner, Parshall, Bowbells, Goodrich, Rolette, Hazen, and Glenburn 220 AM CDT Sat May 18 2024 /120 AM MDT Sat May 18 2024/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Western and central North Dakota, along and North of the I-94 corridor. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
5 follow-up statements
992 WWUS73 KBIS 181145 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 645 AM CDT Sat May 18 2024 NDZ001>005-009>013-017>023-025-031>037-181945- /O.CON.KBIS.WI.Y.0016.240518T1500Z-240519T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman- Including the cities of Halliday, Wilton, Sherwood, Minot, Mohall, New Town, Beulah, Carrington, Tappen, Columbus, Center, Turtle Lake, Drake, Powers Lake, Garrison, Bottineau, Steele, Dunseith, Portal, St. John, Stanley, Underwood, Mandan, Washburn, Killdeer, Rugby, Velva, Shell Valley, Lignite, Mcclusky, Crosby, Rolla, Bismarck, Fessenden, Jamestown, Harvey, Beach, Watford City, Williston, Medora, Dickinson, Towner, Parshall, Bowbells, Goodrich, Rolette, Hazen, and Glenburn 645 AM CDT Sat May 18 2024 /545 AM MDT Sat May 18 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Western and central North Dakota, along and North of the I-94 corridor. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
686 WWUS73 KBIS 181355 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 855 AM CDT Sat May 18 2024 NDZ001>005-009>013-017>023-025-031>037-182200- /O.CON.KBIS.WI.Y.0016.240518T1500Z-240519T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman- Including the cities of Drake, Dickinson, Beulah, Rolla, Carrington, Bismarck, Hazen, Turtle Lake, Bowbells, Goodrich, Bottineau, Washburn, Mandan, Crosby, Shell Valley, Williston, Rolette, Dunseith, Stanley, Garrison, Mcclusky, Jamestown, Sherwood, Minot, Watford City, Harvey, Powers Lake, Underwood, Portal, Center, Velva, Fessenden, Columbus, Halliday, Lignite, Steele, Rugby, Parshall, Beach, Wilton, Medora, Mohall, Tappen, Towner, Glenburn, St. John, New Town, and Killdeer 855 AM CDT Sat May 18 2024 /755 AM MDT Sat May 18 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Western and central North Dakota, along and north of the I-94 corridor. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
444 WWUS73 KBIS 181743 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1243 PM CDT Sat May 18 2024 NDZ001>005-009>013-017>023-025-031>037-190000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-240519T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman- Including the cities of Drake, Dickinson, Beulah, Rolla, Carrington, Bismarck, Hazen, Turtle Lake, Bowbells, Goodrich, Bottineau, Washburn, Mandan, Crosby, Shell Valley, Williston, Rolette, Dunseith, Stanley, Garrison, Mcclusky, Jamestown, Sherwood, Minot, Watford City, Harvey, Powers Lake, Underwood, Portal, Center, Velva, Fessenden, Columbus, Halliday, Lignite, Steele, Rugby, Parshall, Beach, Wilton, Medora, Mohall, Tappen, Towner, Glenburn, St. John, New Town, and Killdeer 1243 PM CDT Sat May 18 2024 /1143 AM MDT Sat May 18 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds up to 30 mph with gusts up to 45 mph. * WHERE...Western and central North Dakota, along and north of the I-94 corridor. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
321 WWUS73 KBIS 181932 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 232 PM CDT Sat May 18 2024 NDZ001>005-009>013-017>023-025-031>037-190000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-240519T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman- Including the cities of Drake, Dickinson, Beulah, Rolla, Carrington, Bismarck, Hazen, Turtle Lake, Bowbells, Goodrich, Bottineau, Washburn, Mandan, Crosby, Shell Valley, Williston, Rolette, Dunseith, Stanley, Garrison, Mcclusky, Jamestown, Sherwood, Minot, Watford City, Harvey, Powers Lake, Underwood, Portal, Center, Velva, Fessenden, Columbus, Halliday, Lignite, Steele, Rugby, Parshall, Beach, Wilton, Medora, Mohall, Tappen, Towner, Glenburn, St. John, New Town, and Killdeer 232 PM CDT Sat May 18 2024 /132 PM MDT Sat May 18 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds up to 30 mph with gusts up to 45 mph. * WHERE...Western and central North Dakota, along and north of the I-94 corridor. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
080 WWUS73 KBIS 182340 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 640 PM CDT Sat May 18 2024 NDZ001>005-009>013-017>023-025-031>037-190045- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-240519T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman- Including the cities of Beulah, Bowbells, Mohall, Rolla, Sherwood, Beach, Minot, Center, Mandan, Harvey, Wilton, Dunseith, Carrington, Williston, Parshall, Jamestown, Shell Valley, Portal, Dickinson, Turtle Lake, Watford City, Rugby, Underwood, Killdeer, Washburn, Steele, Stanley, Bismarck, Goodrich, Medora, Velva, Garrison, Rolette, Columbus, Lignite, Fessenden, Towner, Halliday, Mcclusky, Hazen, Powers Lake, Bottineau, St. John, Drake, Crosby, New Town, Tappen, and Glenburn 640 PM CDT Sat May 18 2024 /540 PM MDT Sat May 18 2024/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... The strong winds have diminished, therefor the Advisory is allowed to expire. $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 17, 11:22 PM MDT, 1 hour 58 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are expected overnight. The risk for severe weather has diminished.
- Windy and cooler on Saturday with highs mostly in the 60s.
- Daily chances (40%) for showers and thunderstorms continue through the weekend and into early next week.
Area forecast discussion, May 17, 11:22 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1222 AM CDT Sat May 18 2024 .KEY MESSAGES... - Scattered showers and thunderstorms are expected overnight. The risk for severe weather has diminished. - Windy and cooler on Saturday with highs mostly in the 60s. - Daily chances (40%) for showers and thunderstorms continue through the weekend and into early next week. && .UPDATE... Issued at 1210 AM CDT Sat May 18 2024 Severe thunderstorms watch has expired for the southern JRV. Still some showers and thunderstorms exiting to the east attim. with another are moving in from the southwest. Extended pops in this are for a few more hours. Otherwise, no changes to the going forecast. Updated text products will be transmitted shortly. UPDATE Issued at 1020 PM CDT Fri May 17 2024 Cancelled the Severe Thunderstorm Watch for Foster, Stutsman, and Logan counties. The remaining counties in the Severe Thunderstorm Watch (LaMoure, Dickey, and McIntosh) could still see a strong wind gust up to 70 MPH through the late evening hours. Thus the Severe Thunderstorm Watch remains in these areas. UPDATE Issued at 930 PM CDT Fri May 17 2024 The Severe Thunderstorm Watch in Sioux, Emmons, and Kidder county have been allowed to expire. Just southeastern portions of the CWA remain in a Severe Thunderstorm Watch until midnight central time. Overall the remnant line of thunderstorms in the remaining watch areas are running into an increasingly capped environment. There is a decent gradient of DCAPE though in this area and high amounts of 0 to 3 KM shear. If a stronger storm can make use of these strong wind ingredients, then perhaps some strong wind gusts up to 70 mph are still possible. Will continue to monitor for this potential. Behind this line could be another round of mainly showers with a few thunderstorms moving from west to east tonight. Severe weather is not expected with these, although perhaps some gusty winds are possible with any more developed shower or thunderstorm. UPDATE Issued at 725 PM CDT Fri May 17 2024 Increasing CIN across the west and north has brought enough confidence to drop portions of the Severe Thunderstorm Watch to these areas. Severe Thunderstorm Watch still remains in southern and eastern portions for this evening. These areas could still see 70 MPH wind gusts and hail up to the size of quarters. UPDATE Issued at 700 PM CDT Fri May 17 2024 Severe weather operations continue. The main severe weather threat has now transitioned to southern, central, and eastern portions of the state. Severe Thunderstorm Watch remains in these areas until 9 PM CDT, and has been expanded eastward until midnight. The Severe Thunderstorm Watch in the northwest has been dropped. Western North Dakota still has a Severe Thunderstorm Watch. There are some thunderstorms that have redeveloped in eastern Montana that have reported some gusty winds. If these can hold together perhaps another round of storms with strong winds are possible. However these storms are moving into an environment that has already had thunderstorm activity and is becoming increasingly capped. Will continue to monitor for any watch adjustments. Otherwise continue to keep an eye on the latest watches and warnings as the stronger storms can still produce winds up to 70 MPH, with perhaps hail up to an inch in diameter. UPDATE Issued at 557 PM CDT Fri May 17 2024 ** MESOSCALE UPDATE** The primary severe-storm risk the next few hours will be in the form of damaging winds of 60-70 mph from the Hettinger area toward Fort Yates, Linton, and toward Ashley/Wishek and into Stutsman, LaMoure, and Dickey Counties. The northern edge of the more sustained damaging wind risk will likely be limited by the sagging, though gradually-decelerating outflow boundary/radar fine-line extending from Carrington to Steele and now to the south of Bismarck/Mandan. The storms near Hettinger are on the leading edge of stronger forcing aloft and increasing low- and deep-layer wind fields, including 0-3-km bulk shear increasing to at least 25 kt. The area ahead of that convection and south of the outflow boundary will have sufficient bouyancy to present an organized damaging wind risk, assuming it does not outrun the increasing winds aloft to the west, or that the outflow boundary does not progress to the south too quickly. Otherwise, the boundary layer to the north and west has cooled and the severe-storm risk is diminishing in west central and north central ND. The storms immediately north of the outflow boundary, e.g., near the Bismarck/Mandan area toward Carson and Elgin, are likely elevated and pose a more marginal severe risk given the cooler boundary layer in that zone. UPDATE Issued at 241 PM CDT Fri May 17 2024 Quick update that there is now a Severe Thunderstorms watch for most of western and central ND until 02z. Hazards are still 70mph winds and quarter sized hail. It may need to be expanded into the far southeast, but we will see how the storms go. && .DISCUSSION... Issued at 200 PM CDT Fri May 17 2024 The upper level wave has started to move into the state, as seen in satellite with agitated mid level clouds at 18z. Near the Montana/North Dakota border near Glendive, MT, south to Bowman, ND and over to Glen Ullin, ND cumulus has started. We should be warmer than our convective temperature now, so more and more cumulus should start to pop in the next hour, especially with the diffluence over head from the upper level wave. The latest SPC update at 1630z expanded the slight risk through the whole CWA. Some CAMs have isolated storms forming now before the main cold front moves through and forms a line. The main threat is still 70mph winds because of a lack in CAPE, and the storm mode. The storm mode is a line because the shear vector will be parallel to the cold front, continuously allowing new convection to form in the line. DCAPE look very favorable with values around 1000 J/kg, and model soundings have an inverted V with steep lapse rate. This allows the wind to mix down very easily. So the isolated storms that form now, will then combine into a line as the cold front moves in. Timing on the line forming looks to sometime around 21-23z. The CAMs are all a little different on the which storm mode they start as. The line will move west to east, leaving our area around 03z. Most CAMs are confident on that. Then on the back side of the front, more showers and possibly thunderstorms will form again in the west, lasting through the night. Saturday will be breezy on the backside of this front with cold air advection and a tight pressure gradient. Westerly winds will gust to 40mph, with sustained winds at 30mph. We will most likely need a Wind Advisory from Saturday morning, until around 00z. Since we have active storms today, we will wait until the overnight period to issue that. Highs on Saturday will be much cooler in the 60s, this cooler trend will continue through the weekend. Flow aloft this weekend will remain southwest with another low and wave moving through Sunday and Monday. Chances for showers and thunderstorms will continue through the forecast period with the highest chances ending Monday when the southwest flow relaxes some. Mid next week the flow is weak in a quasi-zonal flow. Another big low pressure possibly forms in the Pacific Northwest Wednesday. This could bring another round of storms with diffluence flow aloft and southerly flow at the surface Thursday and Friday. Temperatures look to stay slightly below average in the low to mid 60s through Friday. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1210 AM CDT Sat May 18 2024 Strong northwest to west winds will develop over western and central North Dakota behind an exiting low pressure system. KJMS may see a VCTS to begin the 06Z TAF period. Elsewhere only showers and very isolated thunder so VCTS. Strong northwest to west winds will develop behind a cold front and spread west to east overnight, continuing through Saturday. Shower activity will continue overnight and across the area, and on Saturday will be mostly limited to northern ND including KXWA and KMOT. These TAF sites may also see a period of MVFR ceiling Saturday morning as wrap around moisture lingers over northern ND. Currently VFR conditions expected across the southern TAF sites. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH DISCUSSION...Smith AVIATION...TWH
Hazardous weather outlook, May 17, 9:17 PM MDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1017 PM CDT Fri May 17 2024 NDZ001>005-009>013-017>023-025-031>037-040>047-190330- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- 1017 PM CDT Fri May 17 2024 /917 PM MDT Fri May 17 2024/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Isolated to scattered thunderstorms are possible through tonight. Severe weather is no longer expected, although some gusty winds up to 50 mph are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong westerly winds are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ048-050-051-190330- La Moure-McIntosh-Dickey- 1017 PM CDT Fri May 17 2024 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Tonight Scattered severe thunderstorms are possible through the late evening hours. The expected hazards are damaging winds to 70 mph and quarter sized hail. Severe Thunderstorm Watch remains for much of southeastern North Dakota. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong westerly winds are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Severe weather can be reported on social media, or by calling 701-223-4582.
In the hours before
Special weather statement, May 17, 7:31 PM MDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Bismarck ND
831 PM CDT Fri May 17 2024
NDZ036-037-046-047-050-180200-
Kidder ND-Logan ND-McIntosh ND-Stutsman ND-Emmons ND-
831 PM CDT Fri May 17 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN KIDDER...LOGAN...
MCINTOSH...EASTERN EMMONS AND SOUTHWESTERN STUTSMAN COUNTIES THROUGH
900 PM CDT...
At 830 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Tappen to 9 miles northwest of
Wishek to 4 miles south of Hague. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wishek, Napoleon, Ashley, Strasburg, Medina, Tappen, Streeter,
Zeeland, Cleveland, Lehr, Hague, Pettibone, Dawson, Westfield,
Woodworth, Venturia, Lake Isabel, Crystal Springs, Lake Williams, and
Chase Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central North Dakota. A Severe Thunderstorm Watch also remains
in effect until midnight CDT for southeastern North Dakota.
&&
LAT...LON 4664 9991 4718 9972 4718 9901 4594 9937
4594 10025
TIME...MOT...LOC 0130Z 234DEG 37KT 4691 9956 4636 9968 4596 9998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HOLLANSpecial weather statement, May 17, 8:30 PM MDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Bismarck ND
930 PM CDT Fri May 17 2024
NDZ037-047-048-050-051-180300-
La Moure ND-Dickey ND-Logan ND-McIntosh ND-Stutsman ND-
930 PM CDT Fri May 17 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LAMOURE...WESTERN
DICKEY...EASTERN LOGAN...EASTERN MCINTOSH AND SOUTHERN STUTSMAN
COUNTIES THROUGH 1000 PM CDT...
At 929 PM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Gackle to 4 miles west of Edgeley to
5 miles west of Spring Creek Colony, South Dakota. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edgeley, Kulm, Gackle, Adrian, Montpelier, Jud, Forbes, Dickey,
Merricourt City, Sydney, Fredonia, Monango, Merricourt, Millarton,
Nortonville, and Alfred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern North Dakota.
&&
LAT...LON 4638 9917 4663 9930 4683 9868 4664 9844
4663 9843 4594 9861 4594 9928
TIME...MOT...LOC 0229Z 239DEG 35KT 4662 9903 4636 9880 4592 9900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HOLLANSpecial weather statement, May 17, 9:03 PM MDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1003 PM CDT Fri May 17 2024
NDZ048-051-180330-
La Moure ND-Dickey ND-
1003 PM CDT Fri May 17 2024
...STRONG THUNDERSTORMS WILL IMPACT LAMOURE AND DICKEY COUNTIES
THROUGH 1030 PM CDT...
At 1002 PM CDT, strong thunderstorms were clustered along a line
extending from near Marion to 6 miles southwest of Verona to 6 miles
northwest of Hecla. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ellendale, Oakes, Lamoure, Edgeley, Kulm, Marion, La Moure, Adrian,
Verona, Jud, Fullerton, Forbes, Dickey, Ludden, Merricourt City, La
Moure City, Grand Rapids, Monango, Berlin, and Guelph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern North Dakota.
&&
LAT...LON 4594 9900 4628 9900 4629 9904 4663 9904
4663 9804 4594 9801
TIME...MOT...LOC 0302Z 255DEG 31KT 4663 9839 4628 9815 4594 9824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HOLLANSpecial weather statement, May 17, 10:17 PM MDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1117 PM CDT Fri May 17 2024
NDZ048-051-180445-
La Moure ND-Dickey ND-
1117 PM CDT Fri May 17 2024
...STRONG THUNDERSTORMS WILL IMPACT LAMOURE...DICKEY...NORTHEASTERN
MCINTOSH AND SOUTHEASTERN STUTSMAN COUNTIES THROUGH 1145 PM CDT...
At 1115 PM CDT, strong thunderstorms were located along a line
extending from 8 miles west of Adrian to 6 miles southeast of
Edgeley to near Elm Lake. Movement was northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Surface observations.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ellendale, Oakes, Edgeley, Marion, LaMoure, Adrian, Verona,
Fullerton, Forbes, Dickey, Ludden, Merricourt, Grand Rapids,
Monango, Berlin, and Guelph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern North Dakota.
&&
LAT...LON 4594 9894 4629 9901 4663 9896 4663 9804
4629 9804 4628 9801 4624 9800 4594 9801
TIME...MOT...LOC 0415Z 239DEG 57KT 4660 9873 4629 9864 4593 9869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HOLLANThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:27 PM MDT | Special Weather Statement | BIS | Emmons | 33 min |
| May 17, 7:00 PM MDT | Special Weather Statement | BIS | Emmons | 30 min |
| May 17, 7:31 PM MDT | Special Weather Statement | BIS | Kidder, Logan, McIntosh | 29 min |
| May 17, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 44 min |
| May 17, 8:30 PM MDT | Special Weather Statement | BIS | LaMoure | 30 min |
| May 17, 9:03 PM MDT | Special Weather Statement | BIS | Dickey, LaMoure | 27 min |
| May 17, 10:17 PM MDT | Special Weather Statement | BIS | Dickey, LaMoure | 28 min |
Nearby
Wind Advisories in North Dakota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.